Alert archive / Tennessee / Frost Advisories in 2013
Frost Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 24, 2013, 3:16 PM CDT for 36 counties in Tennessee. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 3:16 PM CDT (20:16 UTC)
- In effect from
- Apr 25, 2013, 1:00 AM CDT
- Expired
- Apr 25, 2013, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 36 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
333 WWUS74 KOHX 242016 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 316 PM CDT WED APR 24 2013 ...AREAS OF FROST WILL BE POSSIBLE ACROSS MUCH OF MIDDLE TENNESSEE LATE TONIGHT AND TOMORROW MORNING... .COLD OVERNIGHT LOWS DUE TO THE PASSAGE OF A COLD FRONT WEDNESDAY AFTERNOON AND HIGH SURFACE PRESSURE WILL RESULT IN THE POSSIBILITY OF FROST ACROSS MUCH OF MIDDLE TENNESSEE LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THE COLD OVERNIGHT TEMPERATURES MAY RESULT IN HARM TO VEGETATION. TNZ005>011-022>034-056>066-075-077>080-251200- /O.NEW.KOHX.FR.Y.0004.130425T0600Z-130425T1200Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 316 PM CDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. * TEMPERATURE...LOWS WILL RANGE FROM 33-38 DEGREES F WITHIN THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TB12
1 follow-up statement
507 WWUS74 KOHX 242142 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 442 PM CDT WED APR 24 2013 ...AREAS OF FROST WILL BE POSSIBLE ACROSS MUCH OF MIDDLE TENNESSEE LATE TONIGHT AND TOMORROW MORNING... .COLD OVERNIGHT LOWS DUE TO THE PASSAGE OF A COLD FRONT WEDNESDAY AFTERNOON AND HIGH SURFACE PRESSURE WILL RESULT IN THE POSSIBILITY OF FROST ACROSS MUCH OF MIDDLE TENNESSEE LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THE COLD OVERNIGHT TEMPERATURES MAY RESULT IN HARM TO VEGETATION. TNZ005>011-022>034-056>066-075-077>080-250545- /O.CON.KOHX.FR.Y.0004.130425T0600Z-130425T1200Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER 442 PM CDT WED APR 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY... * TEMPERATURE...LOWS WILL RANGE FROM 33 TO 38 DEGREES WITHIN THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR VEGETATION SHOULD BE COVERED OR MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 24, 12:56 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 24, 12:56 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1256 PM CDT WED APR 24 2013 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... MAJORITY OF RAIN HAS MOVED EAST OF THE CWA...BUT SCATTERED LINGERING SHOWERS WILL CONTINUE AT CSV THROUGH 20Z. IFR/MVFR CIGS WILL IMPROVE TO MVFR AREAWIDE THROUGH THE AFTERNOON THEN VFR OVERNIGHT AS DRIER AIR FILTERS INTO THE REGION. SURFACE RIDGE WILL SETTLE OVER THE MID STATE TONIGHT...AND WITH SKIES CLEARING AND WET GROUNDS FROM TODAYS RAINFALL EXPECTING AT LEAST PATCHY FOG NEAR AREA AIRPORTS IN THE MORNING. HAVE ADDED MVFR VIS MENTIONS TO BNA/CKV AND IFR VIS AT CSV. SOMEWHAT GUSTY NORTHWEST WINDS THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE OVERNIGHT. SHAMBURGER && .PREV DISCUSSION... /ISSUED 955 AM CDT WED APR 24 2013/ UPDATE... THE LINE OF SHOWERS AND STORMS MOVING THROUGH MIDDLE TN THIS MORNING HAVE BEEN BELOW SEVERE LIMITS AND ARE EXPECTED TO STAY THAT WAY THROUGH THEIR TIME IN MIDDLE TN. SPC MESOANALYSIS INDICATES 0-1 KM SRH VALUES OF 350+ M2/S2 AND ASSOCIATED HIGH 0-1 KM BULK SHEAR VALUES STILL AHEAD OF THE LINE. HOWEVER...CONVERGENCE ALONG THE LINE HAS WEAKENED A BIT OVER THE LAST HOUR AND SO HAS OBSERVED LIGHTNING ACTIVITY. WE WILL CONTINUE TO MONITOR THIS LINE AS IT ENTERS THE CUMBERLAND REGION AND EXITS MIDDLE TN FOR ANY FURTHER CHANGES. FOR THE TIME BEING...STRONG WINDS UP TO 50 MPH AND VERY HEAVY RAINFALL IS STILL POSSIBLE. BEHIND THE LINE...TEMPERATURES IN THE UPPER 40S AND 50S ARE BEING OBSERVED. EXPECT THAT THE HIGH TEMPERATURES FOR KCKV AND KBNA HAVE ALREADY BEEN REACHED THIS MORNING AND WILL LIKELY NOT BE EXCEEDED THIS AFTERNOON WITH THE COOLER AIR IN PLACE. PREV DISCUSSION... /ISSUED 713 AM CDT WED APR 24 2013/ UPDATE...FOR 12Z TAFS. AVIATION... A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING BRINGING WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. CEILINGS/VSBYS ASSOCIATED WITH THIS PCPN WILL DROP TO MVFR AND BRIEFLY IFR RANGES BEFORE IMPROVING LATER TODAY/EARLY THIS EVENING. WHILE ALL SITES EXPECTED TO CLEAR TONIGHT...FOG/LOW CLOUDS MAY REDEVELOP CSV TOWARD 12Z THU WITH LOW-LEVEL MOISTURE SLOW TO DRY. SOUTHWEST WINDS WILL BE GUSTY AHEAD OF FRONT...AS WELL AS BRIEFLY BEHIND AS WINDS SHIFT TO THE NORTHWEST. PREV DISCUSSION... /ISSUED 329 AM CDT WED APR 24 2013/ DISCUSSION... NQA RADAR CLEARLY SHOWING THE FRONTAL BOUNDARY WHICH IS NOW ENTERING OUR FAR NWRN COUNTIES. SHOWERS AND A FEW TSTMS HAVE DEVELOPED ALONG THE BOUNDARY. THE TREND SHOULD BE A CONTINUING INCREASE IN COVERAGE ALTHOUGH INSTABILITY LEVELS WILL DECLINE SOME TOWARD 12Z. THUS...FORECAST FOR TODAY WILL INCLUDE LIKELY TO DEF POPS FOR THIS MORNING...WITH DECREASING POPS BY AFTERNOON FROM WEST TO EAST. STILL LOOKING AT SCT TSTMS AS BEING POSSIBLE THROUGH THE MORNING HOURS. WEAKENING INSTABILITY AXIS WILL CLEAR OUR CWA BY MIDDAY WITH A FEW RESIDUAL SHOWERS STILL POSSIBLE. DESPITE THE EXPECTED STRENGTHENING TREND...GFS APPEARS TO BE OVERDOING THE QPF RETURNS. WILL THEREFORE LEAN TOWARD THE NAM WHICH INCLUDES QPF AMOUNTS OF 1/4 TO 1/2 INCH WITH THIS SYSTEM. OTHERWISE...COOLER AIR TO PREVAIL TODAY. ONCE THE FRONT MOVES THROUGH...TEMPS SHOULD FALL QUICKLY INTO THE 50S AND REMAIN THERE THROUGH TODAY. A COLD NIGHT TONIGHT WITH PERHAPS SOME PATCHY FROST ACROSS THE CUMBERLAND PLATEAU AREA. IT MAY BE A LITTLE TOUGHER TO GET THE FROST ELSEWHERE. OVERNIGHT LOWS LOOK LIKE UPPER 30S TO NEAR 40 FOR BNA AND CKV...MID TO UPPER 30S PLATEAU. SFC HIGH WILL BE IN CLOSE PROXIMITY FOR THU MORNING AND THUS...SOME OF THE LOW LYING PLATEAU AREAS COULD SEE THE PATCHY FROST. TEMPS TO SLOWLY REBOUND INTO THIS WEEKEND. FOR THE EXT FCST...SOUTHERLY SFC FLOW TO PREVAIL THROUGHOUT THE EXTENDED AS THE SFC HIGH...MENTIONED ABOVE...MOVES EAST. SFC WARM FRONT TO LIFT NORTHWARD SATURDAY AND SUNDAY. WITH WEAK UPPER TROUGHING WORKING AS WELL...WILL SEE SHOWER AND TSTM POSSIBILITIES FOR THE WEEKEND. ACTIVITY IS NOT LOOKING SEVERE HOWEVER AS ORGANIZED OMEGA FIELD AND A STRONG 850 MB FLOW ARE LACKING FROM THE EQUATION. POPS WILL LOWER FOR MON AND TUE AS THE WARM FRONT FALLS APART. HOWEVER...WEAK UPPER TROUGHING TO REMAIN WITH DESCENT MOISTURE IN PLACE. FOR THE EXT TEMPS...WITH SOUTHERLY WINDS IN PLACE THROUGH THE PERIOD...TEMPS WILL RUN ABOUT 3-5 DEGREES ABOVE NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 5:11 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 511 AM CDT WED APR 24 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-251030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 511 AM CDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE ON THE CUMBERLAND PLATEAU LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Apr 24, 9:39 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
939 AM CDT WED APR 24 2013
TNZ010-011-031>033-241530-
CLAY-JACKSON-OVERTON-PICKETT-PUTNAM-
939 AM CDT WED APR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...OVERTON...
PICKETT AND PUTNAM COUNTIES...
AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CELINA TO
GORDONSVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE GRANVILLE...WHITLEYVILLE...
GAINESBORO...CELINA...DALE HOLLOW LAKE...STANDING STONE STATE PARK...
BAXTER...BURGESS FALLS STATE PARK...COOKEVILLE...LIVINGSTON...ALGOOD
AND RICKMAN.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3657 8500 3655 8505 3641 8512 3620 8508
3614 8510 3610 8515 3610 8524 3598 8526
3600 8531 3603 8532 3608 8551 3601 8565
3608 8571 3607 8577 3613 8581 3624 8578
3629 8584 3662 8558 3662 8500
SHAMBURGERSpecial weather statement, Apr 24, 9:42 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 AM CDT WED APR 24 2013
TNZ063>065-078-241530-
CANNON-DE KALB-WARREN-WHITE-
942 AM CDT WED APR 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...WARREN AND
WHITE COUNTIES...
AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GORDONSVILLE TO
WOODBURY...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BRADYVILLE...LIBERTY...
DOWELLTOWN...WOODBURY...CENTER HILL LAKE...EDGAR EVANS STATE PARK...
SMITHVILLE...CENTERTOWN...GREEN HILL...BAKERS CROSSROADS...HAMPTONS
CROSSROADS AND ROCK ISLAND STATE PARK.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3598 8527 3582 8542 3582 8552 3579 8552
3581 8560 3570 8570 3571 8621 3584 8617
3596 8607 3597 8602 3601 8603 3610 8596
3609 8587 3612 8580 3606 8576 3601 8565
3608 8552 3603 8532 3600 8531
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:06 AM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Apr 24, 8:15 AM CDT | Special Weather Statement | OHX | Davidson, Wilson | 45 min |
| Apr 24, 8:30 AM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Apr 24, 8:59 AM CDT | Special Weather Statement | OHX | Clay, DeKalb, Jackson, Smith | 46 min |
| Apr 24, 9:00 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 45 min |
| Apr 24, 9:39 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett, Putnam | 51 min |
| Apr 24, 9:42 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb, White | 48 min |
Nearby
Frost Advisories in Tennessee, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.